Posted 20 August 2019 - 10:36 PM
I'm a 30 year old male, and I've been on Cymbalta off-and-on for about 13 years. I've tried many times to come off of it, but I never realized how carefully you need to wean yourself off of it. I've always chalked it up to on-going depression and anxiety that is just inherently part of mw.
My dosage has been 60mg
I have been using a small scale to weigh out the approximate dosages. This is a bit of a hand waving approach, but I just didn't want to count beads. My reduction schedule has been:
50mg June 4th
40mg June 11th
30mg July 11th
25mg August 5th
23.75mg August 28th
So I realize now that I have been dropping dosages in too large of increments. Basically every reduction (except for the first) was followed by about 1.5 weeks of feeling a greatly reduced mood and just feeling angry and negative all of the time. Then things stabilize for a couple of weeks and so I reduce again.
I'm going to stay on 25mg for a couple more weeks, but I will start bead counting after I start to feel better. I have entirely missed dosages 3 times in the last week and so I have been feeling pretty bad as a result.
Fingers crossed things keep going fairly well. I'll keep checking in here on my progress or lack thereof.
Posted 21 August 2019 - 06:55 AM
Hi MakeAnimeIllegal and welcome...
That is quite a fast taper you have undertaken there and I strongly suggest you do indeed stay at 25mg for a while longer. Bead counting thereafter will be the best way forward, as much of a pain as it will be. Missing doses even without being on a withdrawal can be tough, so yes, this will hit quite hard.
If you would like advice on how to proceed or help with any particular symptoms, please let us know - and please keep us informed of your progress.
Posted 21 August 2019 - 07:03 PM
Welcome to the forum. That sounds like a good plan. Don't be afraid to go slowly.
Posted 09 September 2019 - 08:00 PM
Small update: dropped down to 23.75mg on August 28th (5% drop). Felt fine. I've been pretty frustrated with work, but I don’t necessarily think they're related.
Trying to get regular exercise, eating a little better, etc. I won't be denied. Screw you, Eli Lilly.
- fishinghat likes this
Posted 10 September 2019 - 06:20 AM
I won't be denied. Screw you, Eli Lilly.
Absolutely. That's the way to go!
Glad you opted for the 5% from this point - it will serve you well to go a little slower as difficult as it might be to add those extra days to your taper.
Thanks for the update.
Posted 16 February 2020 - 02:46 PM
It's been a long time since I updated this, but I just wanted to give me current progress. I am now down to 24 beads per day (~4.27 mg). I'm starting to feel kind of down, depressed and irritable. So I'm going to stay at 24 beads for about a week, and then I'm going to lower a bead every other day. At that rate I will be off the drug in about mid April.
Posted 16 February 2020 - 03:43 PM
Hi and thanks for the update.
Good choice to remain as you are, but don't put a time limit on it. Wait for a week and see how you are - if you need another few days, then take them. It is fine that the finish line is a bit foggy at the moment. I know it is frustrating, but the point is to focus on the fact that it is there - it won't go away.
Take your time and you will feel better for it.
Keep in touch.
Posted 28 June 2020 - 01:51 PM
I wanted to update this again. I have been completely off of Cymbalta since mid-April, so about 2.5 months. I have been feeling really depressed and anxious. I have started to get panic attacks when I'm driving on the highway, but I have no idea why. On a personal level, my life has been very stressful lately and so this has not helped matters. I'm really starting to question my original motivations for coming off of the drug. I wasn't really experiencing any side effects, but I wanted to see if I am able to live without the assistance of a psychiatric drug. At this point, I'm not clear if I'm experiencing withdrawal symptoms, or if this is just the way my brain chemistry naturally is.
I have started some simple meditation exercises and using CBT every once in awhile, but I'm not sure if it's enough. I just walk around feeling deflated, unenthusiastic, and in a negative headspace. I'm not sure how much longer I can take this, but if things don't improve soon I think I will be going back on the drug.
Posted 28 June 2020 - 04:28 PM
The bad part is that the emotional swings, crying, anger, depression, anxiety can last 6 to 8 months or more before things get better. There are not only prescription drugs that can ease your symptoms but also some supplements that may help. Would you consider either of these?
Posted 28 June 2020 - 07:20 PM
"I have started to get panic attacks when I'm driving on the highway, but I have no idea why"
Your answer is right there. This is the withdrawal. No question.
It is perfectly natural to be questioning things at this point. If you are around 10 weeks in, then there is still plenty of time for things to improve, but as Hat said, these things can take time unfortunately.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users